Missouri, 2011

Flash Flood and Damaging Winds in Missouri, May 25, 2011

May 25, 2011 · NWS DVN · 3 events in 2 counties and zones

A low pressure system brought showers and thunderstorms to eastern Iowa, northeast Missouri, and northwest Illinois during the afternoon and evening of May 25. Heavy rain fell across portions of southeast Iowa and northwest Illinois, with many areas receiving more than one inch of rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A low pressure system brought showers and thunderstorms to eastern Iowa, northeast Missouri, and northwest Illinois during the afternoon and evening of May 25. Heavy rain fell across portions of southeast Iowa and northwest Illinois, with many areas receiving more than one inch of rain. This caused some flooding to occur in areas where the heaviest rain fell. Damaging winds, large hail, and a few tornadoes were also reported with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 25, 2:21 PM CST, 39 minutes earlier.

Area forecast discussion, May 25, 2:21 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT WED MAY 25 2011

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING A DEEPENING SFC LOW JUST SOUTH OF
THE KANSAS CITY AREA...WITH A MAIN SFC QUASI-STATIONARY BOUNDARY
UNDULATING EAST-NORTHEASTWARD TO JUTS NORTH OF BURLINGTON AND TO
SOUTH OF PRINCETON IL. SFC BASED CAPES HAVE GROWN TO 1500 TO 2000
J/KG ALONG AND SOUTH OF THIS FEATURE IN AFTERNOON HEATING.
..12..

&&

.SHORT TERM...TONIGHT...
ANOTHER SEVERE CONVECTIVE EVENT APPEARS IMMINENT ACRS ROUGHLY THE
SOUTHEAST THIRD TO HALF OF THE DVN CWA IN TH VCNTY OF THE BOUNDARY
AND HEATING MAX. AREAS ALONG AND SOUTH OF THE FRONT IN SOUTHEASTERLY
SFC FLOW WILL HAVE TO BE WATCHED FOR LOW TOPPED SUPERCELL TYPE
PHENOMENA WITH SOME TORNADIC POTENTIAL. OTHERWISE LARGE HAIL UP TO
PING PONG BALLS AND ENHANCED DAMAGING DOWNBURST WINDS UP TO 70 MPH
WILL BE THE MAIN THREATS THROUGH 02Z-03Z OR SO.

HEAVY RAIN ON ALREADY SATURATED SOILS THE OTHER THREAT IN THE FORM
OF FLASH FLOODING AND HAVE EXPANDED THE ONGOING FLASH FLOOD WATCH A
TIER OF COUNTIES NORTHWARD AND IN TIME TO 10Z THU MORNING.

THIRD CONCERN IN NEAR WAKE OF PASSING VIGOROUS CYCLONE ACRS MO AND
IMPRESSIVE TROP FOLD DOWN TO AT LEAST H6 MB...IS ENHANCED GRADIENT
WINDS ACRS AT LEAST THE NORTHWESTERN HALF OF THE DVN CWA FROM MID
EVENING AND INTO THE OVERNIGHT. TIME OF DAY BEING THE OVERNIGHT
PERIOD MIGHT MAKE IT MARGINAL AND WOULD BE A SLAM DUNK IF SCENARIO
OCCURRED DURING DAYTIME HEATING...BUT WILL BANK ON THE GRADIENT TO
HELP SFC WINDS MAKE THE SUSTAINED CATEGORY OF 30 MPH FOR A LENGTH OF
TIME. BUT THERE STILL SHOULD BE SOME GUSTS OF 38 TO 45 MPH AT TIMES
AS WELL. SOME GRAVITY WAVE RIPPLES AS WELL MAY ENHANCE THE GUSTS AT
TIMES TOWARD MIDNIGHT. WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS
AND IT MAY NEED TO BE EXPANDED SOUTHEASTWARD AFTER THE BULK OF
THE CONVECTION CLEARS LATE TONIGHT. LOW TEMPS TONIGHT AN AFTER THOUGH
WITH SO MUCH GOING ON AND WILL PLAY THE CONSALL GAME OF MID 40S IN
THE NORTH...TO LOW TO MID 50S IN THE FAR SOUTHEAST CWA TOWARD 11Z
THU MORNING. ..12..

.LONG TERM...THURSDAY THROUGH WEDNESDAY...
VERY ACTIVE WEATHER PATTERN THROUGH THIS PERIOD WITH SEVERAL
DIFFERENT ROUNDS OF PRECIPITATION EXPECTED DURING THIS TIME RANGE.

THURSDAY IS THE TAIL END OF THE CURRENT SYSTEM...WITH LINGERING
LIGHT RAIN AFFECTING MAINLY THE EASTERN HALF OF THE FORECAST AREA IN
THE MORNING...AND THEN ENDING IN THE AFTERNOON.  HAVE LOWERED POPS
SLIGHTLY IN THE AFTERNOON...BUT THE MORNING IS PRETTY SIMILAR.
COOLER TEMPERATURES DURING THE DAY WITH THE COOLEST VALUES IN THE
SOUTHEAST WHERE THE RAIN CONTINUES LONGEST...ONLY IN THE 50S.  IT
WILL BE IN THE LOW 60S IN THE NORTHWEST WHERE WE MAY MANAGE TO GET A
LITTLE SUNSHINE IN THE LATE AFTERNOON.

THURSDAY NIGHT TO BE QUIET WITH VERY COOL TEMPERATURES.  THE SURFACE
RIDGE BEHIND THIS SYSTEM TO BE FAIRLY STRONG...AND WE MAY GET AT
LEAST A SHORT PERIOD OF LIGHT WINDS WITH GOOD RADIATIONAL COOLING.
BUT...THE NEXT SYSTEM WILL ALREADY BE BREWING OUT ON THE
PLAINS...AND SOME CIRRUS WILL BE SPREADING ACROSS THE AREA FROM
THE WEST TO SPOIL THE RADIATIONAL COOLING. THUS...WHILE I HAVE
SOME TEMPERATURES IN THE UPPER 30S IN THE FAR NORTH...THE WET
GROUND FROM TODAYS RAINFALL SHOULD PRECLUDE ANY FROST POTENTIAL.

FRIDAY AFTERNOON AND EVENING A BAND OF WARM AIR ADVECTION DRIVEN
SHOWERS SHOULD MOVE THROUGH THE AREA...BUT HAVE KEPT TO CHANCE POPS
AND COOL TEMPERATURES.  SATURDAY...SATURDAY NIGHT AND SUNDAY A WARM
FRONT APPEARS TO DEVELOP AND PUSH NORTH ACROSS THE AREA...WITH
ANOTHER ROUND OF PRECIPITATION AS A SHORTWAVE APPEARS TO ACCOMPANY
THIS BOUNDARY.  THERE IS SOME QUESTION ABOUT TIMING AND TRACK...SO
HAVE KEPT POPS TO CHANCE.

THE FRONT SURGES NORTH OF THE AREA FOR SUNDAY NIGHT THROUGH MONDAY
NIGHT...PUTTING US INTO THE WARM SECTOR WITH MAX TEMPS ON MONDAY
EXPECTED TO BE IN THE MID TO UPPER 80S...AND AN EFFECTIVELY DRY
FORECAST.  A COLD FRONT DROPS THROUGH ON MONDAY NIGHT AND
TUESDAY...WITH PRECIP CHANCES RETURNING TO THE AREA...AND
TEMPERATURES RETURNING TO CLOSER TO NORMAL.  THE FRONT REMAINS IN
THE AREA FOR THE REST OF TUESDAY AND WEDNESDAY...BUT WEAK RIDGING
BUILDS BACK INTO THE AREA ALOFT AND WE MAY NOT BE ABLE TO GENERATE
ANY STORMS ALONG IT...SO HAVE KEPT POPS LOW AND TEMPERATURES CLOSE
TO NORMAL.    ..LE..

&&

.AVIATION...
A SFC BOUNDARY DRAPED ALONG AND SOUTH OF I80 IS DETERMINING THE
CATEGORY CUT-OFF WITH LOWER IFR CIGS AND EVEN SOME FOG AT DBQ NORTH
OF THE BOUNDARY...TO MVFR CIGS OR EVEN VFR CONDITIONS TO THE SOUTH OF THE
BOUNDARY. BUT AREAS ALONG AND SOUTH OF THE BOUNDARY WILL BE MORE
SUSCEPTIBLE TO SCTRD AND POTENTIALLY SIGNIFICANT THUNDERSTORMS
THROUGH MIDNIGHT AS WELL AS TURBULENT FLYING CONDITIONS. AS THE
NIGHT GOES...NORTH TO NORTHEAST SFC WINDS WILL BECOME BRISK FROM
20-30 KTS WITH GUSTS UP TO 35 KTS AT TIMES ESPECIALLY AT CID AND THE
DBQ TERMINALS.  ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY FOR
     BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
     MUSCATINE-SCOTT-WASHINGTON.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DES MOINES-HENRY IA-
     JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

IL...WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY FOR JO
     DAVIESS-ROCK ISLAND.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-WARREN.

MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLARK-SCOTLAND.

&&

12/LE
Hazardous weather outlook, May 25, 3:50 AM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT WED MAY 25 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A LINE
FROM SAVANNA ILLINOIS THROUGH WASHINGTON IOWA.  THE MAIN SEVERE
WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL. THERE IS ALSO A
LOW THREAT OF TORNADOES.  THE GREATEST THREAT OF SEVERE STORMS WILL
BE EARLY THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON AND THIS
EVENING.

LOCALLY HEAVY RAINS ARE ALSO POSSIBLE.  A FLASH FLOOD WATCH IS IN
EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM NEAR OTTUMWA TO
GALESBURG.  WIDESPREAD RAINS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER
AMOUNTS OF 2 TO 3 INCHES OR MORE ARE POSSIBLE.

EAST WINDS WILL CONTINUE TO STRENGTHEN DURING THE DAY AND CONTINUE
INTO THIS EVENING.  BY LATE AFTERNOON EAST WINDS COULD GUST OVER 40
MPH ALONG AND NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA. THUNDERSTORMS
WILL BE POSSIBLE FROM FRIDAY AFTERNOON THROUGH SUNDAY NIGHT.
THUNDERSTORMS MAY BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

DLF/08

In the hours before

Local storm report, May 25, 9:30 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1030 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       KEOSAUQUA               40.73N 91.96W
05/25/2011  M1.75 INCH       VAN BUREN          IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0500 AM     HEAVY RAIN       2 NE COLUSA             40.59N 91.14W
05/25/2011  M1.10 INCH       HANCOCK            IL   TRAINED SPOTTER

            RAINFALL SINCE 8 PM

0500 AM     HEAVY RAIN       ALEDO                   41.20N 90.75W
05/25/2011  M1.20 INCH       MERCER             IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0522 AM     HEAVY RAIN       WEST BRANCH             41.67N 91.35W
05/25/2011  M0.60 INCH       CEDAR              IA   BROADCAST MEDIA

0522 AM     HEAVY RAIN       PARNELL                 41.58N 92.00W
05/25/2011  M0.50 INCH       IOWA               IA   BROADCAST MEDIA

0522 AM     HEAVY RAIN       OLIN                    42.00N 91.14W
05/25/2011  M1.78 INCH       JONES              IA   BROADCAST MEDIA

            PAST 24 HOURS

0522 AM     HEAVY RAIN       MOUNT PLEASANT          40.96N 91.55W
05/25/2011  M1.30 INCH       HENRY              IA   BROADCAST MEDIA

            RAINFALL IN PAST HOUR

0600 AM     HEAVY RAIN       COGGON                  42.28N 91.53W
05/25/2011  M1.60 INCH       LINN               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0600 AM     HEAVY RAIN       WOODHULL                41.18N 90.32W
05/25/2011  M1.31 INCH       HENRY              IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0600 AM     HEAVY RAIN       PRAIRIE CITY            40.62N 90.46W
05/25/2011  M2.69 INCH       MCDONOUGH          IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0615 AM     HEAVY RAIN       LADORA                  41.76N 92.19W
05/25/2011  M2.10 INCH       IOWA               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0620 AM     HEAVY RAIN       5 E CEDAR RAPIDS        41.97N 91.58W
05/25/2011  E1.00 INCH       LINN               IA   TRAINED SPOTTER

            TOTAL SINCE MIDNIGHT.

0622 AM     HEAVY RAIN       LA HARPE                40.58N 90.97W
05/25/2011  E1.00 INCH       HANCOCK            IL   TRAINED SPOTTER

            RAINFALL TOTAL SO FAR.

0645 AM     HEAVY RAIN       SALEM                   40.85N 91.62W
05/25/2011  M1.37 INCH       HENRY              IA   TRAINED SPOTTER

            24 HOUR TOTAL. JN

0645 AM     HEAVY RAIN       SWISHER                 41.84N 91.70W
05/25/2011  M1.13 INCH       JOHNSON            IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0645 AM     HEAVY RAIN       BENTLEY                 40.34N 91.11W
05/25/2011  M1.14 INCH       HANCOCK            IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0655 AM     HEAVY RAIN       3 NNE DOWNING           40.52N 92.34W
05/25/2011  M2.10 INCH       SCOTLAND           MO   TRAINED SPOTTER

            8 HOUR TOTAL.

0700 AM     HEAVY RAIN       WILLIAMSBURG            41.67N 92.01W
05/25/2011  M1.35 INCH       IOWA               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       MACOMB                  40.47N 90.68W
05/25/2011  M3.46 INCH       MCDONOUGH          IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MOUNT PLEASANT          40.96N 91.55W
05/25/2011  M1.50 INCH       HENRY              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       NORTH ENGLISH           41.52N 92.08W
05/25/2011  M1.84 INCH       IOWA               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       BURLINGTON              40.81N 91.12W
05/25/2011  M1.71 INCH       DES MOINES         IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       DONNELLSON              40.64N 91.56W
05/25/2011  M1.42 INCH       LEE                IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       KEWANEE                 41.24N 89.93W
05/25/2011  M1.41 INCH       HENRY              IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       BELLE PLAINE            41.90N 92.27W
05/25/2011  M2.09 INCH       BENTON             IA   CO-OP OBSERVER

            24 HOUR TOTAL. ALSO HAD MARBLE HAIL LAST EVENING.

0700 AM     HEAVY RAIN       4 N MARENGO             41.85N 92.07W
05/25/2011  M1.53 INCH       IOWA               IA   TRAINED SPOTTER

            24 HOUR TOTAL. 0.98 OVERNIGHT. STILL RAINING.

0700 AM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
05/25/2011  M1.25 INCH       CEDAR              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 ENE FORT MADISON      40.63N 91.33W
05/25/2011  E2.00 INCH       LEE                IA   TRAINED SPOTTER

            OVERNIGHT TOTAL.

0700 AM     HEAVY RAIN       WASHINGTON              41.30N 91.69W
05/25/2011  M1.05 INCH       WASHINGTON         IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       3 SSW BURLINGTON        40.77N 91.14W
05/25/2011  E1.50 INCH       DES MOINES         IA   TRAINED SPOTTER

            OVERNIGHT TOTAL.

0700 AM     HEAVY RAIN       LA HARPE                40.58N 90.97W
05/25/2011  M1.52 INCH       HANCOCK            IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       BRIGHTON                41.17N 91.82W
05/25/2011  M1.38 INCH       WASHINGTON         IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0715 AM     HEAVY RAIN       5 NNE CEDAR RAPIDS      42.04N 91.65W
05/25/2011  M1.45 INCH       LINN               IA   TRAINED SPOTTER

            2 HOUR TOTAL.

0725 AM     HEAVY RAIN       OAKLAND MILLS           40.93N 91.62W
05/25/2011  M1.67 INCH       HENRY              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0730 AM     HEAVY RAIN       NORTH ENGLISH           41.52N 92.08W
05/25/2011  M1.60 INCH       IOWA               IA   BROADCAST MEDIA

0730 AM     HEAVY RAIN       OLIN                    42.00N 91.14W
05/25/2011  M2.58 INCH       JONES              IA   BROADCAST MEDIA

0800 AM     HEAVY RAIN       2 E LONG GROVE          41.70N 90.54W
05/25/2011  M1.43 INCH       SCOTT              IA   TRAINED SPOTTER

            24 HOUR STORM TOTAL

0800 AM     HEAVY RAIN       DEWITT                  41.82N 90.55W
05/25/2011  M1.02 INCH       CLINTON            IA   CO-OP OBSERVER

0800 AM     HEAVY RAIN       LANARK                  42.10N 89.83W
05/25/2011  M1.22 INCH       CARROLL            IL   CO-OP OBSERVER

            24 HOUR RAINFALL AMOUNT.

0802 AM     HEAVY RAIN       1 ESE WASHINGTON        41.30N 91.68W
05/25/2011  M1.00 INCH       WASHINGTON         IA   TRAINED SPOTTER

            DELAYED REPORT. ONE INCH OF RAIN FELL BETWEEN 330 AND 400
            AM.

0815 AM     HEAVY RAIN       S WELLMAN               41.47N 91.84W
05/25/2011  M1.30 INCH       WASHINGTON         IA   TRAINED SPOTTER

            24 HOUR TOTAL.

0829 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.98W
05/25/2011  M1.70 INCH       VAN BUREN          IA   TRAINED SPOTTER

0856 AM     HEAVY RAIN       1 W BETTENDORF          41.56N 90.49W
05/25/2011  M1.13 INCH       SCOTT              IA   TRAINED SPOTTER

0904 AM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
05/25/2011  M1.27 INCH       BENTON             IA   TRAINED SPOTTER

            RAINFALL SINCE MIDNIGHT - STORM TOTAL SO FAR 2.53

0920 AM     HEAVY RAIN       1 SW MACOMB             40.47N 90.69W
05/25/2011  M3.25 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            24 HOUR TOTAL. 2.11 INCHES FELL OVERNIGHT. SPOTTER HAD
            SOME WATER IN THE BASEMENT.

0930 AM     HEAVY RAIN       2 SW NEW LONDON         40.91N 91.43W
05/25/2011  M1.18 INCH       HENRY              IA   COCORAHS

0930 AM     HEAVY RAIN       6 SW WILLIAMSBURG       41.61N 92.09W
05/25/2011  M1.19 INCH       IOWA               IA   COCORAHS

0930 AM     HEAVY RAIN       WSW PARK VIEW           41.69N 90.54W
05/25/2011  M1.21 INCH       SCOTT              IA   COCORAHS

0930 AM     HEAVY RAIN       1 NE MARION             42.04N 91.58W
05/25/2011  M1.26 INCH       LINN               IA   COCORAHS

0930 AM     HEAVY RAIN       7 W CENTRAL CITY        42.20N 91.66W
05/25/2011  M1.30 INCH       LINN               IA   COCORAHS

0930 AM     HEAVY RAIN       3 NW CEDAR RAPIDS       42.00N 91.71W
05/25/2011  M1.34 INCH       LINN               IA   COCORAHS

0930 AM     HEAVY RAIN       7 SSW BURLINGTON        40.72N 91.17W
05/25/2011  M1.35 INCH       LEE                IA   COCORAHS

0930 AM     HEAVY RAIN       4 NW MACOMB             40.51N 90.74W
05/25/2011  M2.90 INCH       MCDONOUGH          IL   COCORAHS

0930 AM     HEAVY RAIN       2 ENE CEDAR RAPIDS      41.98N 91.63W
05/25/2011  M1.40 INCH       LINN               IA   COCORAHS

0930 AM     HEAVY RAIN       7 N BURLINGTON          40.91N 91.12W
05/25/2011  M1.49 INCH       DES MOINES         IA   COCORAHS

0930 AM     HEAVY RAIN       4 W MONTROSE            40.53N 91.49W
05/25/2011  M1.61 INCH       LEE                IA   COCORAHS

0930 AM     HEAVY RAIN       2 N NEW WINDSOR         41.23N 90.45W
05/25/2011  M1.12 INCH       MERCER             IL   COCORAHS

0930 AM     HEAVY RAIN       3 SSE DALLAS CITY       40.59N 91.14W
05/25/2011  M1.20 INCH       HANCOCK            IL   COCORAHS

0930 AM     HEAVY RAIN       1 N MOLINE              41.50N 90.49W
05/25/2011  M1.21 INCH       ROCK ISLAND        IL   COCORAHS

0930 AM     HEAVY RAIN       2 SE COAL VALLEY        41.43N 90.42W
05/25/2011  M1.26 INCH       HENRY              IL   COCORAHS

0930 AM     HEAVY RAIN       3 NNE CHARLIE HEATH MEM 40.61N 91.87W
05/25/2011  E2.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            TOTAL SINCE 1 AM CDT.

0930 AM     HEAVY RAIN       AUGUSTA                 40.23N 90.95W
05/25/2011  M1.82 INCH       HANCOCK            IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0930 AM     HEAVY RAIN       4 WNW ORION             41.37N 90.45W
05/25/2011  M1.55 INCH       ROCK ISLAND        IL   COCORAHS

0930 AM     HEAVY RAIN       1 E CARTHAGE            40.41N 91.12W
05/25/2011  M1.30 INCH       HANCOCK            IL   COCORAHS

0930 AM     HEAVY RAIN       NE ALEDO                41.20N 90.75W
05/25/2011  M1.47 INCH       MERCER             IL   COCORAHS

0930 AM     HEAVY RAIN       6 SE WARSAW             40.29N 91.35W
05/25/2011  M1.51 INCH       HANCOCK            IL   COCORAHS

0930 AM     HEAVY RAIN       3 SSW MARENGO           41.76N 92.09W
05/25/2011  M1.54 INCH       IOWA               IA   COCORAHS

0930 AM     HEAVY RAIN       3 NNE ATKINSON          41.46N 89.99W
05/25/2011  M1.61 INCH       HENRY              IL   COCORAHS

0930 AM     HEAVY RAIN       4 E REYNOLDS            41.33N 90.60W
05/25/2011  M1.85 INCH       ROCK ISLAND        IL   COCORAHS

0930 AM     HEAVY RAIN       1 S ELDRIDGE            41.62N 90.57W
05/25/2011  M1.37 INCH       SCOTT              IA   COCORAHS

0930 AM     HEAVY RAIN       4 NE COLCHESTER         40.47N 90.74W
05/25/2011  M3.22 INCH       MCDONOUGH          IL   COCORAHS

0930 AM     HEAVY RAIN       1 WNW MACOMB            40.48N 90.70W
05/25/2011  M3.49 INCH       MCDONOUGH          IL   COCORAHS

0930 AM     HEAVY RAIN       SSW STRONGHURST         40.75N 90.90W
05/25/2011  M2.18 INCH       HENDERSON          IL   COCORAHS

0930 AM     HEAVY RAIN       S MEMPHIS               40.46N 92.17W
05/25/2011  M1.04 INCH       SCOTLAND           MO   COCORAHS

0930 AM     HEAVY RAIN       NNW SPRINGVILLE         42.06N 91.44W
05/25/2011  M1.15 INCH       LINN               IA   COCORAHS

0949 AM     HEAVY RAIN       CHARLOTTE               41.96N 90.47W
05/25/2011  M1.04 INCH       CLINTON            IA   TRAINED SPOTTER

            RAINFALL SINCE 3 AM

0949 AM     HEAVY RAIN       4 WNW DUBUQUE           42.52N 90.76W
05/25/2011  M1.00 INCH       DUBUQUE            IA   TRAINED SPOTTER

1000 AM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
05/25/2011  M2.56 INCH       BENTON             IA   TRAINED SPOTTER

            24 HOUR TOTAL. RAIN HAS ENDED. 1.30 INCHES SINCE
            MIDNIGHT. 1.26 INCHES YESTERDAY BETWEEN 445 PM AND 530
            PM.

1025 AM     HEAVY RAIN       1 WNW MORRISON          41.81N 89.98W
05/25/2011  M1.10 INCH       WHITESIDE          IL   TRAINED SPOTTER

            RAINFALL IN PAST 12 HOURS

&&

TP
Local storm report, May 25, 9:36 AM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       3 WSW BONAPARTE         40.68N 91.85W
05/25/2011  E2.25 INCH       VAN BUREN          IA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

TP
Local storm report, May 25, 9:38 AM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1038 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     HEAVY RAIN       2 ESE KEOSAUQUA         40.72N 91.92W
05/25/2011  E2.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

TP
Local storm report, May 25, 10:04 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       3 SE ANNAWAN            41.37N 89.87W
05/25/2011  M1.25 INCH       HENRY              IL   TRAINED SPOTTER

            RAINFALL FROM 630 TO 930 AM

&&

TAS
Local storm report, May 25, 10:24 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1124 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     HEAVY RAIN       2 SSW CALAMUS           41.80N 90.77W
05/25/2011  M1.10 INCH       CLINTON            IA   TRAINED SPOTTER

            STORM TOTAL

1123 AM     HEAVY RAIN       W CANTRIL               40.64N 92.07W
05/25/2011  M1.40 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RAINFALL PAST 12 HOURS

&&

TAS
Local storm report, May 25, 11:00 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1200 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     HEAVY RAIN       4 SSW CUTSHAW BRIDGE ST 42.48N 92.07W
05/25/2011  M1.45 INCH       BUCHANAN           IA   TRAINED SPOTTER

            RAINFALL SINCE 6 PM MAY 24TH

&&

TAS

The radar

The Quad Cities radar (KDVN), 173 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Flash Flood, Scotland

When
May 25, 3:00 PM CST to 5:00 PM CST
Where
Scotland County, 1.05 mi E of Brock to 5.16 mi NNW of Sand Hill
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.600, -92.150

Heavy rains and subsequent flooding caused several secondary roads including routes H, A, and N to be closed during the late afternoon and early evening hours of May 25.

Thunderstorm Wind, Clark

When
May 25, 3:12 PM CST
Where
Clark County, 0.87 mi SW of Wyaconda
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.390, -91.930

Wind gusts estimated to be 60 mph blew down some tree limbs in Wyaconda, MO at 412 pm CDT May 25.

Thunderstorm Wind, Clark

When
May 25, 3:12 PM CST
Where
Clark County, 0.87 mi SW of Wyaconda
Measured
52 kt (60 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
40.390, -91.930

A 60 mph wind gust was measured in Wyaconda, MO at 412 pm CDT May 25.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317025, 317003, 317006.